Alert archive / Arizona / Special Weather Statements in 2022
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 10, 2022, 6:21 PM MST for Graham County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 6:21 PM MST (01:21 UTC)
- Expired
- Aug 10, 2022, 7:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.50 in
- Wind
- 55
County Graham County, AZ
The radar
The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2576 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628
WWUS85 KTWC 110121
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
621 PM MST Wed Aug 10 2022
AZZ509-511-110200-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Galiuro and Pinaleno Mountains including Mount
Graham-
621 PM MST Wed Aug 10 2022
...A strong thunderstorm will impact portions of south central Graham
County through 700 PM MST...
At 621 PM MST, Doppler radar was tracking a strong thunderstorm near
Roper Lake State Park, or 9 miles south of Safford, moving northwest
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Safford, Thatcher, Roper Lake State Park, Pima, Central, Swift Trail
Junction, Mount Graham and Frye Mesa Dam.
This includes the following highways...
Route 70 between mile markers 330 and 342.
Route 191 between mile markers 107 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3267 10954 3261 10964 3276 11003 3295 10977
TIME...MOT...LOC 0121Z 131DEG 11KT 3270 10966
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
JRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 10, 1:56 PM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 10, 1:56 PM MST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 156 PM MST Wed Aug 10 2022 .SYNOPSIS...A favorable flow pattern for daily thunderstorms will persist through the weekend as the upper high remains centered near the Four Corners region. Daytime temperature will remain near seasonable readings. && .DISCUSSION...Radar shows a few isolated thunderstorms forming over northern Graham and Greenlee Counties. Skies are mostly clear elsewhere with a few buildups over the Sky Islands. A weak inverted trough is moving into Sonora from Chihuahua and will provide some upper level support for storms this afternoon and evening. The forecast still looks on track with storms first forming over the White Mountains and expanding by late afternoon/early evening to the rest of southeast Arizona. The best chances for Tucson look to be between 5 pm and 10 pm. CAMs also show an outflow moving from Pima County northwestward towards Phoenix this evening. This could lead to some blowing dust issues in Pinal County. Besides the wind heavy rainfall causing flash flooding will also be a threat. After midnight there will likely be isolated showers that persist for a few hours. The monsoon ridge stays in a favorable location through the weekend meandering around the high plains. Models show a few more inverted troughs rotating around the southern periphery of the high through early next week. After today the next one models bring in moves through late Thursday into Friday. Another inverted trough looks to move through Saturday into Sunday. Expect these time periods to be fairly active. There will be plenty of moisture as well as instability to feed storms. With continued heavy rainfall from storms runoff will be easier and easier to generate and it will take less rainfall to lead to flash flooding. The only thing that could inhibit storm activity would be overnight convection that stabilizes the atmosphere. Otherwise expect continued daily afternoon/evening shower and thunderstorm activity into early next week. Temperatures will be around normal for the next week. && .AVIATION...Valid through 12/00Z. SCT clouds at 7k-10k ft AGL with SCT-BKN above 15k ft AGL. Expect scattered TSRA/SHRA around terminals late this afternoon through the evening. Expect another round of scattered TSRA/SHRA Thursday afternoon. CIGS may briefly lower to 4k- 6k ft AGL with the TSRA, along with vis briefly down to 2-4 miles and wind gusts to 40+ kts. Otherwise, SFC wind will generally be less than 12 kts, favoring a SWLY/SLY direction during the afternoon hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An active monsoon period is expected to continue through the week, with daily rounds of scattered showers and thunderstorms. The typical threats of strong gusty winds and heavy rainfall remain, as well as the potential for precipitation outside the normal afternoon/evening cycles. Flash flooding will also remain a concern each day this week. Wind trends are otherwise light following a diurnal pattern. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 10, 4:23 PM MST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tucson AZ
423 PM MST Wed Aug 10 2022
AZZ504-110015-
Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
423 PM MST Wed Aug 10 2022
...A strong thunderstorm will impact portions of eastern Pima County
through 515 PM MST...
At 423 PM MST, Doppler radar was tracking a strong thunderstorm over
South Tucson, or near Tucson, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Casas Adobes, Flowing Wells,
South Tucson and Catalina Foothills.
This includes the following highways...
Interstate 10 between mile markers 252 and 262.
Interstate 19 between mile markers 62 and 63.
Route 77 between mile markers 70 and 73.
Route 86 near mile marker 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3218 11090 3217 11099 3230 11108 3233 11091
TIME...MOT...LOC 2323Z 169DEG 9KT 3221 11096
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Aug 10, 4:33 PM MST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tucson AZ
433 PM MST Wed Aug 10 2022
AZZ503-504-507-513-110015-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
433 PM MST Wed Aug 10 2022
...A strong thunderstorm will impact portions of southeast Pima and
northeastern Santa Cruz Counties through 515 PM MST...
At 432 PM MST, Doppler radar was tracking a strong thunderstorm over
Sonoita, or 22 miles southeast of Green Valley, moving northwest at
10 mph.
HAZARD...Winds in excess of 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sonoita, Elgin and Madera Canyon.
This includes the following highways...
Route 82 between mile markers 27 and 39.
Route 83 between mile markers 28 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3168 11053 3162 11071 3175 11099 3192 11065
TIME...MOT...LOC 2332Z 155DEG 9KT 3171 11067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WJMSpecial weather statement, Aug 10, 6:05 PM MST, 16 minutes before
Special Weather Statement
National Weather Service Tucson AZ
605 PM MST Wed Aug 10 2022
AZZ504-507-514-110145-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
605 PM MST Wed Aug 10 2022
...A strong thunderstorm will impact portions of east central Pima
County through 645 PM MST...
At 605 PM MST, Doppler radar was tracking a strong thunderstorm near
Vail, or 14 miles southeast of Davis-Monthan Air Force Base, moving
northwest at 10 mph.
HAZARD...Winds in excess of 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
East Tucson, Davis-Monthan Air Force Base, Tanque Verde, Vail,
Saguaro National Park East, Corona De Tucson and Rita Ranch.
This includes the following highways...
Interstate 10 between mile markers 269 and 292.
Route 83 between mile markers 53 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3205 11046 3189 11056 3200 11091 3232 11079
3235 11065
TIME...MOT...LOC 0105Z 114DEG 9KT 3207 11066
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WJMSpecial weather statement, Aug 10, 6:21 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
621 PM MST Wed Aug 10 2022
AZZ509-511-110200-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Galiuro and Pinaleno Mountains including Mount
Graham-
621 PM MST Wed Aug 10 2022
...A strong thunderstorm will impact portions of south central Graham
County through 700 PM MST...
At 621 PM MST, Doppler radar was tracking a strong thunderstorm near
Roper Lake State Park, or 9 miles south of Safford, moving northwest
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Safford, Thatcher, Roper Lake State Park, Pima, Central, Swift Trail
Junction, Mount Graham and Frye Mesa Dam.
This includes the following highways...
Route 70 between mile markers 330 and 342.
Route 191 between mile markers 107 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3267 10954 3261 10964 3276 11003 3295 10977
TIME...MOT...LOC 0121Z 131DEG 11KT 3270 10966
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:05 PM MST | Special Weather Statement | TWC | 40 min | |
| Aug 10, 6:15 PM MST | Flash Flood Warning | TWC | Santa Cruz | 4 hr |
| Aug 10, 6:54 PM MST | Dust Storm Advisory | TWC | Pinal | 81 min |
| Aug 10, 6:56 PM MST | Special Weather Statement | TWC | Pinal | 49 min |
| Aug 10, 6:59 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 46 min |
| Aug 10, 7:02 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 43 min |
| Aug 10, 7:03 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Aug 10, 7:20 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 10, 7:29 PM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Aug 10, 7:40 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 10, 7:41 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 10, 7:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 40 min |
| Aug 10, 7:54 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 10, 8:03 PM MST | Special Weather Statement | TWC | Pinal | 42 min |
| Aug 10, 8:36 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 10, 8:54 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 10, 10:42 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 11, 2:55 PM MST | Special Weather Statement | TWC | 50 min | |
| Aug 11, 3:58 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 11, 3:58 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 11, 4:03 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 25 min |
| Aug 11, 4:23 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Aug 11, 4:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 66 min |
| Aug 11, 4:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 65 min |
Nearby
Special Weather Statements in Arizona, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.